Alert archive / Illinois / Severe Thunderstorm Warnings in 2025
Severe Thunderstorm Warning 89, NWS Lincoln, IL
NWS Lincoln, IL issued this severe thunderstorm warning at Apr 22, 2025, 4:22 PM CDT for Knox County, Peoria County, Illinois. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 22, 2025, 4:22 PM CDT (21:22 UTC)
- Expired
- Apr 22, 2025, 5:00 PM CDT
- In force
- 38 min
- Issued by
- NWS Lincoln, IL
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Knox County, IL, Peoria County, IL
The radar
The Lincoln radar (KILX), 86 km from the middle of the area, began a volume at 21:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 7 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Davenport, (KDVN), launched 12:00Z, 9.4 hours before the alert went out and 105 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1457 m above ground
- 0-6 km bulk shear
- 49 kt
- 0-1 km storm-relative helicity
- 217 m²/s²
- 0-3 km storm-relative helicity
- 269 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
695
WUUS53 KILX 222122
SVRILX
ILC095-143-222200-
/O.NEW.KILX.SV.W.0089.250422T2122Z-250422T2200Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Lincoln IL
422 PM CDT Tue Apr 22 2025
The National Weather Service in Lincoln has issued a
* Severe Thunderstorm Warning for...
Southeastern Knox County in west central Illinois...
West central Peoria County in central Illinois...
* Until 500 PM CDT.
* At 421 PM CDT, a severe thunderstorm was located just north of
Farmington, or 11 miles north of Canton, moving east at 20 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* This severe thunderstorm will be near...
Elmwood and Yates City around 425 PM CDT.
Trivoli around 430 PM CDT.
This includes Interstate 74 between mile markers 73 and 77.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4087 8985 4070 8979 4071 9007 4075 9007
TIME...MOT...LOC 2121Z 252DEG 15KT 4073 9000
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
Deubelbeiss2 follow-up statements
464
WWUS53 KILX 222136
SVSILX
Severe Weather Statement
National Weather Service Lincoln IL
436 PM CDT Tue Apr 22 2025
ILC095-222145-
/O.CAN.KILX.SV.W.0089.000000T0000Z-250422T2200Z/
Knox-
436 PM CDT Tue Apr 22 2025
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN KNOX COUNTY IS
CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area. Therefore, the warning has been cancelled.
&&
LAT...LON 4087 8985 4070 8979 4071 8998 4075 8998
TIME...MOT...LOC 2135Z 246DEG 16KT 4072 8995
$$
ILC143-222200-
/O.CON.KILX.SV.W.0089.000000T0000Z-250422T2200Z/
Peoria-
436 PM CDT Tue Apr 22 2025
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 PM CDT
FOR WEST CENTRAL PEORIA COUNTY...
At 435 PM CDT, a severe thunderstorm was located east of Farmington,
or 12 miles northeast of Canton, moving northeast at 20 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
This severe thunderstorm will remain over mainly rural areas of west
central Peoria County.
This includes Interstate 74 between mile markers 74 and 77.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4087 8985 4070 8979 4071 8998 4075 8998
TIME...MOT...LOC 2135Z 246DEG 16KT 4072 8995
HAIL THREAT...OBSERVED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
Deubelbeiss383 WWUS53 KILX 222158 SVSILX Severe Weather Statement National Weather Service Lincoln IL 458 PM CDT Tue Apr 22 2025 ILC143-222208- /O.EXP.KILX.SV.W.0089.000000T0000Z-250422T2200Z/ Peoria- 458 PM CDT Tue Apr 22 2025 ...THE SEVERE THUNDERSTORM WARNING FOR WEST CENTRAL PEORIA COUNTY WILL EXPIRE AT 500 PM CDT... The storm which prompted the warning has weakened below severe limits, and has exited the warned area. Therefore, the warning will be allowed to expire. However, heavy rain is still possible with this thunderstorm. && LAT...LON 4087 8985 4070 8979 4071 8998 4075 8998 TIME...MOT...LOC 2158Z 252DEG 15KT 4075 8984 $$ Deubelbeiss
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 22, 2:32 PM CDT, 1 hour 50 minutes earlier. Its key messages:
- There is a marginal risk (level 1 of 5) for severe thunderstorms late this afternoon into the evening north of a Rushville to Bloomington line. The primary hazards are hail and damaging wind gusts (5% chance within 25 miles).
- Above normal temperatures will prevail through the remainder of the week. Expect afternoon highs around 80 degrees Wednesday and Thursday.&&
Area forecast discussion, Apr 22, 2:32 PM CDT, 1 hour 50 minutes before
Area Forecast Discussion National Weather Service Lincoln IL 232 PM CDT Tue Apr 22 2025 .KEY MESSAGES... - There is a marginal risk (level 1 of 5) for severe thunderstorms late this afternoon into the evening north of a Rushville to Bloomington line. The primary hazards are hail and damaging wind gusts (5% chance within 25 miles). - Above normal temperatures will prevail through the remainder of the week. Expect afternoon highs around 80 degrees Wednesday and Thursday.&& .DISCUSSION... Issued at 228 PM CDT Tue Apr 22 2025 This afternoon, a broad frontal zone lies from southeastern Wisconsin back across northern Illinois and into west central Illinois. Near the front, temps in the lower to mid 70s and dew points pooling in the mid 50s are contributing to MLCAPE of 1000- 1250 J/kg with little convective inhibition. Scattered showers and storms are expected to continue to percolate within the frontal trough through late this evening. A few of the stronger storms could become severe with damaging wind gusts and one inch hail the primary concerns. Quasi-stationary frontal boundary will gradually begin to lift back north Wednesday to near the IL/WI state line and will serve as the focus for additional showers and storms. Weak instability near the front will taper off to less than 100 J/kg by the I-74 corridor. Lack of instability further south and well displaced from the forcing, central Illinois should be dry through the afternoon and evening. Temperatures will warm to around 80 degrees area-wide Wednesday afternoon. Conditions Thursday will be similar to Wednesday with a dry start to the day and temperatures warming to around 80 degrees. A shortwave trough lifting from the Central Plains will cross the mid Mississippi Valley Thursday evening with accompanying showers and storms approaching from the west. Any convection will be outrunning the stronger instability to our west so should be in a weakening phase with a severe threat not apparent. More widespread showers and storms are expected Friday as synoptic scale forcing increases across the region. Aloft, coupled jet streaks will be in place with the northern stream over the Great Lakes and the southern stream over the southern Plains. The right entrance region of the former and the left exit region of the latter will be located over the mid Mississippi Valley and Midwest Friday. In addition, another shortwave trough will dig across the mid Mississippi Valley early Friday evening. Weak instability with MLCAPE generally less than 500 J/kg and suboptimal deep layer shear of 20-25kt will limit any severe threat with convection Friday afternoon and evening. Behind Friday's departing wave, high pressure will build south from the Canadian Prairies across the Midwest over the weekend. Temps briefly moderate Saturday with highs back down in the mid to upper 60s in the northerly flow. Ridge axis shifts to our east Sunday allowing temps to rebound back into the 70s on the return of southerly flow. Expect the weekend to be dry under the influence of the ridge. More active weather returns early next week though details remain a bit unsure at this distance due to differences in the strength and timing of low pressure lifting across the Upper Midwest. A trailing cold front will eventually pass through central Illinois. If diurnal timing is favorable with passage of this system, and given the magnitude of the low and favorable low level trajectories allowing a return of Gulf moisture into the region, wouldn't rule out a severe weather threat. NBM joint probabilities for SBCAPE greater than 500 J/kg and 30 kts of bulk shear peak around 60 percent for western portions of the area Monday evening and again area-wide Tuesday afternoon. Timing details will have to be ironed out in the upcoming days as this system comes into better focus. Deubelbeiss && .AVIATION... (For the 18z TAFs through 18z Wednesday Afternoon) Issued at 1250 PM CDT Tue Apr 22 2025 A couple ill-defined frontal boundaries sprawled across Iowa and northern Illinois today have resulted in scattered showers and thunderstorms, which are expected to drift into our area as they percolate this afternoon. Lack of strong winds aloft and marginal instability suggest these storms will be rather capricious, evolving along their own outflow boundaries and moving relatively slowly. In addition, as individual storms collapse, they'll be capable of generating gusty outflow winds due to dry low levels and high cloud bases around FL060 to FL080. The terminal of greatest concern will be PIA, while BMI may also be impacted this evening. In the warm sector ahead of these storms, winds veering from south-southeast to south-southwest this afternoon may gust to 20 kt or higher at times. VFR conditions will be predominant everywhere, though in any storms at PIA and BMI brief visibility drops into the IFR category may occur. Overnight, winds will ease and storms dissipate, though lingering isolated showers may linger into Wednesday morning. Bumgardner && .ILX WATCHES/WARNINGS/ADVISORIES... None. &&
Hazardous weather outlook, Apr 22, 2:35 PM CDT, 1 hour 47 minutes before
Hazardous Weather Outlook National Weather Service Lincoln IL 235 PM CDT Tue Apr 22 2025 ILZ027>031-036>038-040-041-231100- Knox-Stark-Peoria-Marshall-Woodford-Fulton-Tazewell-McLean-Schuyler- Mason- 235 PM CDT Tue Apr 22 2025 This Hazardous Weather Outlook is for central Illinois and west central Illinois. .DAY ONE...Tonight. Isolated to scattered thunderstorms are expected through mid evening, along and northwest of a Rushville to Bloomington line. A few of these thunderstorms may be strong or briefly severe in areas northwest of the Illinois River. Damaging winds and possibly some hail will be possible along with cloud to ground lightning. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. An isolated thunderstorm is possible northwest of Peoria during Wednesday afternoon. Scattered thunderstorms are expected across the area Thursday night and Friday. The severe weather risk appears low at this time. More thunderstorms are possible Sunday night and Monday. It is too soon to determine if these thunderstorms will be severe. Lightning is a hazard with any thunderstorm. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed between 4 pm and 10 pm, mainly along and north of a Macomb to Pekin to Pontiac line. Expected storm motion is toward the east around 30 mph. ILZ042>057-061-231100- Logan-De Witt-Piatt-Champaign-Vermilion-Cass-Menard-Scott-Morgan- Sangamon-Christian-Macon-Moultrie-Douglas-Coles-Edgar-Shelby- 235 PM CDT Tue Apr 22 2025 This Hazardous Weather Outlook is for central Illinois, east central Illinois and west central Illinois. .DAY ONE...Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Scattered thunderstorms are expected Thursday night and Friday. The severe weather risk appears low at this time. More thunderstorms are possible Sunday night and Monday. It is too soon to determine if these thunderstorms will be severe. Lightning is a hazard with any thunderstorm. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated tonight. ILZ062-063-066>068-071>073-231100- Cumberland-Clark-Effingham-Jasper-Crawford-Clay-Richland-Lawrence- 235 PM CDT Tue Apr 22 2025 This Hazardous Weather Outlook is for east central Illinois and southeast Illinois. .DAY ONE...Tonight. Minor flooding will continue on the Little Wabash River near Clay City. Otherwise, no hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. The minor flooding on the Little Wabash River should subside around sunset on Thursday. Scattered thunderstorms are expected Thursday night and Friday. The severe weather risk appears low at this time. More thunderstorms are possible Sunday night and Monday. It is too soon to determine if these thunderstorms will be severe. Lightning is a hazard with any thunderstorm. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated tonight. 07
In the hours before
Special weather statement, Apr 22, 4:11 PM CDT, 11 minutes before
Special Weather Statement
National Weather Service Lincoln IL
411 PM CDT Tue Apr 22 2025
ILZ027-029-036-222145-
Peoria-Knox-Fulton-
411 PM CDT Tue Apr 22 2025
...A STRONG THUNDERSTORM WILL IMPACT NORTHEASTERN FULTON...
SOUTHEASTERN KNOX AND SOUTHWESTERN PEORIA COUNTIES THROUGH 445 PM
CDT...
At 410 PM CDT, Doppler radar was tracking a strong thunderstorm near
Farmington, or 10 miles north of Canton, moving east at 20 mph.
HAZARD...Wind gusts up to 40 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Elmwood, Trivoli, Farmington, Yates City, and Middle Grove.
This includes Interstate 74 between mile markers 68 and 71.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4066 9012 4073 9015 4089 8994 4061 8985
TIME...MOT...LOC 2110Z 252DEG 15KT 4072 9006
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH
DeubelbeissThe office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 22, 4:11 PM CDT | Special Weather Statement | ILX | Peoria | 34 min |
| Apr 22, 5:10 PM CDT | Special Weather Statement | ILX | Peoria | 35 min |
| Apr 22, 5:57 PM CDT | Special Weather Statement | ILX | Tazewell | 48 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 2025Every severe thunderstorm warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.